Hail, Cass
- When
- June 27, 2:50 PM CST
- Where
- Cass County, 4 mi NE of Weeping Water
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.900, -96.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 27, 2:01 PM CST, 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 301 PM CDT TUE JUN 27 2006 .DISCUSSION... SHORT TERM...TONIGHT AND WEDNESDAY. WATER VAPOR IMAGERY SHOWED POSSIBLE JET STREAK CI BAND MOVG FAIRLY QUICKLY SSE INTO ERN NEBRASKA EARLY TUE AFTN AHEAD OF SUBTLE EMBEDDED SHORTWAVE TROUGH IN NERN SD/WCNTRL MN AREA. WEAK SFC FRONT/TROUGH SPIT THE CWA WEST TO EAST AT 19Z AND THE AFOREMENTIONED UPPER SYSTEM AND WEAK SFC CONVERGENCE ALONG BOUNDARY AIDED IN CONVECTION DVLPG NEAR BOUNDARY ACROSS CWA. EXPECT ACTIVITY TO INCREASE A BIT MORE THROUGH THE LATE AFTN HOURS...BUT MEAGER LOW LVL DWPTS...40S TO AROUND 50 AT THE SFC AND 5 OR LESS C AT 850...IS LIMITING INSTABILITY AND COVERAGE SOMEWHAT. BOUNDARY IS FORECAST BY NAM/GFS TO SAG INTO SRN ZONES TNGT BEFORE STALLING OUT SO WILL CARRY SMALL POPS ALL NGT S TO ACCOUNT FOR FRONT AND THE ERN SD/WRN MN TROUGH. DID NOT INCLUDE POPS ATTM FAR NRN ZONES ALTHOUGH WEAK RETURN JET AND A BIT OF INSTABILITY/THETA E ADVCTN AT 850 MB IS FCST OVR SAND HILLS LATER TNGT. APPEARS BOUNDARY WL RMN OVR FAR SOUTHERN ZONES ON WEDNESDAY AND BUFKIT SHOWED MINIMAL/NO CAPPING WITH HTG OVER FAR SERN NEBR. THUS INSERTED SMALL POPS SRN ZONES. COOLING BEHIND FRONT MINIMAL...AND DID BOOST HIGHS A BIT BUT NOT QUITE AS WARM AS GFS THOUGH. NAM/GFS BEGIN DIVERGING WITH FRONT ON THURSDAY AS NAM SHARPENS IT UP AND SAGS IT A BIT S ON WHILE GFS BEGINS WASHING IT OUT AND LIFTING IT NEWD. GENERALLY WENT WITH A BLEND IN CURRENT FORECAST AND KEPT TEMPS A BIT BELOW GFS...BUT DECENT AGREEMENT ON GFS ENSEMBLES IN THU/FRI PD IN TILTING UPPER RIDGE EWD TWD CNTRL PLAINS SO CONTINUED WARMUP INTO FRIDAY AND RAISED BOTH MAX AND MIN TEMPS INTO SAT. FLOW OVR PLAINS FLATTENS THIS WEEKEND AS A TROUGH SWINGS THROUGH CANADA AND UPPER RIDGE BEGINS RELOADING OVR WRN U.S. THIS SHOULD ALLOW A CDFNT INTO THE CWA AND THE FRONT COMBINED WITH COOLING TEMPS ALOFT SHOULD ALLOW FOR INCREASING PCPN CHCS OVR THE CWA. THE QUESTION IS WHEN. ECMWF HAS HAD A BIT MORE CONSISTENCY IN ADVERTISING SHIFTING RIDGE AND WARMUP THIS COMING FRI/SAT...AND REMAINS SLOWER WITH NEXT FRONT...IN FACT 12Z RUN DOES NOT BRING FROPA TO SERN ZONES UNTIL 12Z TUE. FOR NOW KEPT SATURDAY THE WARMEST WITH A GRADUAL COOL DOWN INTO MON/TUE. ALSO KEPT BLANKET POPS SATURDAY THROUGH MONDAY BUT CENTERED HIGHEST ON THE SUNDAY PERIOD TO ACCOUNT FOR PBSL MCS GFS DVLPD SAT NGT AND/OR FRONTAL PASSAGE INTO HEART OF CWA PER ECMWF. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1201 PM CDT TUE JUN 27 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-280715- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1201 PM CDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING ACROSS THE OUTLOOK AREA. A WEAK SURFACE BOUNDARY WAS NOTED BETWEEN NORFOLK AND OMAHA AND A WEAK UPPER LEVEL DISTURBANCE WAS EXPECTED TO AFFECT THE OUTLOOK AREA DURING THE PERIOD. HEATING DURING THE DAY MAY ALLOW A FEW THUNDERSTORMS TO DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY NIGHT AND AGAIN A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. ZAPOTOCNY
The Omaha radar (KOAX), 52 km away, was scanning. The volume nearest the first event began at 20:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515431.